Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 166, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 7, 2003, 1:10 PM EDT for Fulton County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 7, 2003, 2:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Fulton County, OH
The radar
The Northern Indiana radar (KIWX), 129 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:45 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 071710
SVRIWX
OHC051-071800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN OHIO
* UNTIL 200 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF FAYETTE TO ARCHBOLD TO 6 MILES SOUTH OF ARCHBOLD...
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
WAUSEON
LYONS
DELTA
SWANTON
METAMORA
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE
STORMS SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4148 8433 4152 8438 4172 8438 4172 8404
4172 8385 4148 8394What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:39 AM EDT, 9 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 3:39 AM EDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 239 AM EST MON JUL 7 2003 FORECAST DISCUSSION FOR TONIGHT THROUGH WEDNESDAY... ON MONDAY A COLD FRONT WILL BE APPROACHING THE CWA FROM THE NORTHWEST. TUESDAY MORNING THE FRONT WILL BE ENTERING THE NORTHERN PART OF OUR CWA...WILL STALL OUT OVER THE AREA FOR TUESDAY AND WEDNESDAY. THE GFS DEVELOPS A MCS OVER IOWA LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING AND MOVES THIS ACROSS OUR CWA MIDDAY WEDNESDAY TO WEDNESDAY EVENING. THE GEM IS NOT AS STRONG WITH THIS SYSTEM AS MOST OF THE OTHER MODELS ARE. BEST CHANCE FOR MONDAY AHEAD OF THIS NEXT FRONTAL SYSTEM LOOKS TO BE ABOUT MIDDAY TO EVENING TIME FRAME. DEWPOINTS WILL BE IN THE LOWER 70S...WE ARE IN SLIGHT RISK...AND WILL BE GETTING SOME GOOD HEATING OF THE ATMOSPHERE. THE INSTABILITY IN THE ATMOSPHERE WILL ALSO KEEP INCREASING AS THE DAY WEARS ON. BY LATE AFTERNOON ETA BUFKIT HAS CAPES 3000 TO 3600 J/KG...LI OF -6 AND LOWER...SI -4 TO -6...AND TT OF 50 TO 55. FOR MONDAY...SURFACE WINDS WILL BE OUT OF THE SOUTHWEST AND MID TO UPPER LEVEL WINDS WILL BE OUT OF THE NORTHWEST. WITH THE FRONT BEING OVER THE AREA ON TUESDAY AND WEDNESDAY...THIS WILL ALSO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. TEMPERATURES LOOKED GOOD. GUIDANCE FOR WEDNESDAYS HIGH IS LOWER THAN WHAT ARE FORECASTING. ESPECIALLY AVNMOS WHICH IS RATHER COOL. NOT GOING TO GO THAT COLD AND STUCK WITH SURROUNDING OFFICES. PATTERN IS NOT GOING TO CHANGE CONSIDERABLY...SO DONT EXPECT A DRASTIC CHANGE FROM TUESDAYS HIGH TO WEDNESDAYS HIGH. FORECAST DISCUSSION FOR WEDNESDAY NIGHT THROUGH SUNDAY... ONLY MAJOR CHANGE TO EXTENDED WAS TO ADD A CHANCE OF SHOWERS AND STORMS ON THURSDAY WITH MAJOR WAVE MOVING THROUGH THE REGION. 00Z RUNS OF THE GFS STILL AGREE AND ECMWF AS WELL ON THIS FEATURE. OTHERWISE NO CHANGES. AVIATION DISCUSSION FOR 06Z TAFS... WHAT SHOULD BE LAST OF THE ORGANIZED CONVECTION WILL BE PAST KSBN BY 08Z AND KFWA BY 11Z. ALSO SOME MVFR FOG TOWARD SUNRISE AS ATMOSPHERE SETTLES DOWN. WILL TIME NEXT ROUND OF THUNDERSTORMS AFTER 20Z AS ANOTHER COMPLEX SHOULD FORM IL/IA AND MOVE SOUTHEAST. .IWX... IN...FLOOD WATCH FOR TODAY FOR ZONES INZ013...INZ015...INZ020... INZ022>027...INZ032>034. MI...NONE. OH...NONE. BML/RES
Hazardous weather outlook, Jul 7, 6:09 AM EDT, 7 hours 1 minute before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS AND HAIL THE MOST LIKELY THREATS. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON TUESDAY. DAMAGING WINDS WILL BE THE MOST LIKELY THREAT FROM ANY STORMS. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY BUT THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jul 7, 12:24 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1102 AM 1 NW SHIPSHEWANA IN WIND DAMAGE
07/07/03 LAGRANGE TREES REPORTED DOWN.
REPORTED BY AMATEUR RADIO.
1102 AM 5 NE LAGRANGE IN WIND DAMAGE
07/07/03 LAGRANGE TREES REPORTED DOWN NEAR
THE CITY OF HOWE. REPORTED
BY AMATEUR RADIO.
WAMSLEYLocal storm report, Jul 7, 12:35 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM 8 S ANGOLA IN 65 MPH WIND GUST
07/07/03 DE KALB 60 TO 65 MPH WIND GUSTS
MEASURED BY TRAINED SPOTTER
WAMSLEYSpecial weather statement, Jul 7, 12:37 PM EDT, 33 minutes before
INZ003>009-012>018-020-023>027-032>034-MIZ077-078-080-081-OHZ001-002- 004-005-015-016-024-025-071715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1137 AM EST MON JUL 7 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES. IN MICHIGAN...BERRIEN AND CASS. IN INDIANA...LA PORTE...ST JOSEPH...STARKE...ELKHART...MARSHALL...PULASKI...WHITE...FULTON...AND KOSCIUSKO. THE FOLLOWING REMAIN IN THE SEVERE THUNDERSTORM WATCH UNTIL 1 PM EST(2PM EDT). IN MICHIGAN...ST JOSEPH...BRANCH AND HILLSDALE. IN INDIANA...LAGRANGE...NOBLE...WHITLEY...CASS...MIAMI...WABASH...HUNTIN GTON...WELLS...JAY...BLACKFORD...ALLEN...STEUBEN...ADAMS...GRANT AND DEKALB. IN OHIO...PAULDING...VAN WERT...FULTON...DEFIANCE...WILLIAMS ...PUTNAM...ALLEN...AND HENRY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jul 7, 12:42 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM 7 S ANGOLA IN 65 MPH WIND GUST
07/07/03 STEUBEN CORRECTED FROM PREVIOUS
REPORT. 60 TO 65 MPH WINDS
REPORTED BY TRAINED
SPOTTER.
WAMSLEYLocal storm report, Jul 7, 12:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 AM 4 W FORT WAYNE IN WIND DAMAGE
07/07/03 ALLEN POWERLINE DOWN AT US 30
AND BUTT ROAD. REPORTED BY
LAW ENFORCEMENT.
WAMSLEYLocal storm report, Jul 7, 1:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 PM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1208 PM MONTPELIER OH WIND DAMAGE
07/07/03 WILLIAMS TREES AND POWERLINES DOWN
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT.
WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:00 PM EDT | Flash Flood Warning | IWX | Van Wert | 2 hr |
| Jul 7, 12:33 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 72 min |
| Jul 7, 12:52 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 53 min |
| Jul 7, 1:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.